Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
jack4740

Hairloss and accutane

Quick questions about hairloss and accutane

1. What is the percentage of people who lose hair while on accutane?

2. Hair thinning is the correct term, is there a limit to how much a person's hair thins on accutane?

3. Is it true that accutane itself does'nt actually kill hair, but infact alters or mess with a person's shredding pattern?, perhaps making the person more suseptible to shred more than grow hairs?

4. Will my hair actually start thickening out if this rare side affect happens eventually if it does'nt happen stright away after treatment?

5. Will Rogaine, finsteride make my hair grow back faster?

6. Last but not least, do I seriously have to worry day in day out about thinning of the hair?, I mean lately I have been noticing hairs on my floor, but to be honest this might of been happening way before I even took accutane but I hav'nt noticed, the doctors reackon that a normal person shreds between 100-200 hairs each day, I find hair like, but have never counted up to 200 ever.

By the way, I am 16 years of age and how hair the length of my neck.

Thanks guys really really appreciate it :dance:

Share this post


Link to post
Share on other sites
Quick questions about hairloss and accutane

1. What is the percentage of people who lose hair while on accutane?

2. Hair thinning is the correct term, is there a limit to how much a person's hair thins on accutane?

3. Is it true that accutane itself does'nt actually kill hair, but infact alters or mess with a person's shredding pattern?, perhaps making the person more suseptible to shred more than grow hairs?

4. Will my hair actually start thickening out if this rare side affect happens eventually if it does'nt happen stright away after treatment?

5. Will Rogaine, finsteride make my hair grow back faster?

6. Last but not least, do I seriously have to worry day in day out about thinning of the hair?, I mean lately I have been noticing hairs on my floor, but to be honest this might of been happening way before I even took accutane but I hav'nt noticed, the doctors reackon that a normal person shreds between 100-200 hairs each day, I find hair like, but have never counted up to 200 ever.

By the way, I am 16 years of age and how hair the length of my neck.

Thanks guys really really appreciate it :dance:

Here's what I would do to put your mind at ease -- ask your derm how many patients have complained of hair loss. When I asked my derm I was so nervous and worried. He told me that although hair thinning/loss is listed as a side effect, none of the patients he had treated personally complained of hair loss as a side effect.

I'm not saying it NEVER happens, I'm just saying that it's never happened to any of my derm's patients, and he's treated hundreds of patients with accutane. I'm pretty happy with those odds.

Share this post


Link to post
Share on other sites
Here's what I would do to put your mind at ease -- ask your derm how many patients have complained of hair loss. When I asked my derm I was so nervous and worried. He told me that although hair thinning/loss is listed as a side effect, none of the patients he had treated personally complained of hair loss as a side effect.

I'm not saying it NEVER happens, I'm just saying that it's never happened to any of my derm's patients, and he's treated hundreds of patients with accutane. I'm pretty happy with those odds.

I personally believe that everybodys hair thins while on accutane, but some people have it more noticble than others. I'm actually happy with what your derm said and that comforts me.

Share this post


Link to post
Share on other sites

The hair thins because the glands are shrinking. People often complain about hair loss because accutane will speed up what is called male patterness baldness, which is a genetic thing. I do not know how fast it speeds up the process, but I was told by my derm that accutane simply causes older hair to fall out faster, which does not imply a loss of the hair follecule itself, merey that the majority of your hair will be in the growing stage.

If you search online about this topic, a lot of people complain that the hair loss does not stop. Often times, it is because they neglect to think about their family history. If you are a female, I would not worry about hair loss at all, but if you are a male and have a history on either side of your parents of hair loss, you will probably expeirence the same result.

In short, people like to blame their problems on other things such as accutane instead of their genetics. There are multiple treatments already out for hair loss so don't worry too much.

Share this post


Link to post
Share on other sites
The hair thins because the glands are shrinking. People often complain about hair loss because accutane will speed up what is called male patterness baldness, which is a genetic thing. I do not know how fast it speeds up the process, but I was told by my derm that accutane simply causes older hair to fall out faster, which does not imply a loss of the hair follecule itself, merey that the majority of your hair will be in the growing stage.

If you search online about this topic, a lot of people complain that the hair loss does not stop. Often times, it is because they neglect to think about their family history. If you are a female, I would not worry about hair loss at all, but if you are a male and have a history on either side of your parents of hair loss, you will probably expeirence the same result.

In short, people like to blame their problems on other things such as accutane instead of their genetics. There are multiple treatments already out for hair loss so don't worry too much.

The thing is, is that I'm only 16 and I hav'nt stopped growing yet, not fully anyway, just a bit to go. Male pattern baldness won't affect me will it?, I thought MPB only came in fully grown adults usually around the age of 25 who had been fully grown for years and were starting to produce excess amountd of DHT. Please reply.

Share this post


Link to post
Share on other sites
The hair thins because the glands are shrinking. People often complain about hair loss because accutane will speed up what is called male patterness baldness, which is a genetic thing. I do not know how fast it speeds up the process, but I was told by my derm that accutane simply causes older hair to fall out faster, which does not imply a loss of the hair follecule itself, merey that the majority of your hair will be in the growing stage.

If you search online about this topic, a lot of people complain that the hair loss does not stop. Often times, it is because they neglect to think about their family history. If you are a female, I would not worry about hair loss at all, but if you are a male and have a history on either side of your parents of hair loss, you will probably expeirence the same result.

In short, people like to blame their problems on other things such as accutane instead of their genetics. There are multiple treatments already out for hair loss so don't worry too much.

The thing is, is that I'm only 16 and I hav'nt stopped growing yet, not fully anyway, just a bit to go. Male pattern baldness won't affect me will it?, I thought MPB only came in fully grown adults usually around the age of 25 who had been fully grown for years and were starting to produce excess amountd of DHT. Please reply.

Like I said, it is all genetic. The majority of people won't see MPB until they are 50, while others will see it in their late teens. It will start with a receding hair line and then thinning of the hair. Just look at old photos of your parents and their parents and so on and so forth. I am 20 and I have a pretty decent receding hair line while some of my friends have none while others had to shave their heads. Ask your derm about it when you go get accutane..I am fairly certain he will tell you the same thing ->genetics.

Share this post


Link to post
Share on other sites

read the hairloss thread, most cases of accutane induced hairloss are NOTHING to do with genetics. Accutane causes either Telogen Effluvium or diffuse alopecia areata.

Share this post


Link to post
Share on other sites

lamarr1986 is correct please see the thread. It is not Just people trying to blame accutane for thier hairloss.

It is a known fact that Vitamin A in toxic levels can cause hairloss, which Accutane is a dervative is in high doses.

For females I also suggest having hormones and Thyroid and also Iron Levels if you have hairloss from accutane.

Does it happen to everyone No, but it does happen and is not rare.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×